MAUDE Adverse Event Report: AMERICAN MEDICAL SYSTEMS GREENLIGHT XPS; POWERED LASER SURGICAL INSTRUMENT

AMERICAN MEDICAL SYSTEMS GREENLIGHT XPS; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-0210
Medical Device Problem Codes Smoking (1585); Defective Device (2588); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during the preventative maintenance, the fuse blew.Additional information received informed that the machine screen went white with a goodby message and there was a burning smell.There was no patient involvement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The console was not returned for analysis; however, this console was serviced at the facility of the customer by a field service engineer (fse).The fse confirmed there was a burning smell coming from the machine.He replaced the power diode, the master control board (mcb), the voltage select board (vsb) and the filters.It was identified that the vsb had a blown capacitor causing the strong burning smell.A calibration was performed.The laser passed full functional and electrical safety testing.The vsb was returned to quality assurance laboratory, where it was thoroughly analyzed.Analysis identified that sections of the vsb had burned components.The laser power supply (lps) was returned to quality assurance laboratory, where it was thoroughly analyzed.The lps did not pass the functional testing as there was no power.It is most likely that there was an electrical fault with the vsb and the lps which contributed to the reported clinical observations.Based on the information available and service performed, the reported events are confirmed.Therefore, a conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
GREENLIGHT XPS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMERICAN MEDICAL SYSTEMS
innovation ctr, silicon valley
3070 orchard drive
san jose CA 95134 2011
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22592486
Report Number2124215-2025-48891
Device Sequence Number9052474
Product Code GEX
UDI-Device Identifier00878953005508
UDI-Public(01)00878953005508(11)160801
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K092735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number0010-0210
Device Catalogue Number0010-0210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown